MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERTIFLEX INSTRUMENT PLATFORM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION VERTIFLEX INSTRUMENT PLATFORM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 140-9800
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the during a superion indirect decompression spacer implant procedure, the device malfunctioned and the dilator advanced too far anterior.The patient experienced a dura injury at l4-l5 of the lumbar vertebrae and had a cerebrospinal fluid (csf) leak.The physician administered a blood patch and the implant procedure was completed successfully.The patient is doing well post operatively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint was confirmed.The cannula assembly could not be inserted over the dilator due to the presence of metallic protrusions on the inner surface area of the dilator 2.A welding process that was performed in error resulted in a weld intrusion.In addition, the reported allegation of a csf leak is a known inherent risk with the use of the device.

Brand Name
VERTIFLEX INSTRUMENT PLATFORM
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
talar tahmasian
25155 rye canyon loop
valencia, CA 91355
6619494863
MDR Report Key14216655
Report Number3006630150-2022-01866
Device Sequence Number5359226
Product Code NQO
UDI-Device Identifier00884662000611
UDI-Public00884662000611
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number140-9800
Device Catalogue Number140-9800
Device Lot Number28501597
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient RaceAmerican Indian Or Alaskan Native